Alabama, 2005Tropical Storm in Alabama, July 10, 2005
July 10, 2005 · NWS BMX · 1 event in 1 county or zone
1 tropical storm, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $900,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 10, 4:15 AM CST, 9 hours 45 minutes earlier.
Area forecast discussion, Jul 10, 4:15 AM CST, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 AM CDT SUN JUL 10 2005
.SHORT TERM...(TODAY THRU TUESDAY)
NOT MUCH TIME FOR A DISCUSSION THIS MORNING AS MOST OF THE MORNING
SPENT UPDATING GRIDS AND UPGRADING WATCHES TO WARNINGS AND
ADVISORIES. DESPITE STRENGTHENING OF DENNIS TO CATEGORY FOUR
STATUS...EACH FORECAST TAKES A LITTLE FARTHER INTO MISSISSIPPI
AND KEEPS STRONGEST WINDS MAINLY ACROSS WEST ALABAMA. HURRICANE
FORCE WINDS WILL BE EXPERIENCED OVER THE EXTREME SOUTHWEST
COUNTIES TONIGHT AND UPGRADED MARENGO AND SUMTER COUNTIES TO AN
INLAND HURRICANE WARNING. DECIDED TO UPGRADE EASTERN COUNTIES TO
WIND ADVISORY AS THESE AREAS WILL SEE SUSTAINED WINDS LESS THAN 40
MPH AND ADVISORY AREA LINES UP WELL WITH SURROUNDING OFFICES.
ETA MODEL TAKES DENNIS TO FAR WEST AND DISREGARDED AS FAR AS RAIN
CHANCES BEYOND TONIGHT. SURFACE WINDS WILL DIMINISH QUICKLY AFTER
12Z MONDAY AS CENTER OF DENNIS MOVES INTO WESTERN TENNESSEE BY
MONDAY AFTERNOON.
.LONG TERM...(WEDNESDAY THRU SATURDAY)
REMNANTS OF DENNIS STALL OUT OVER THE MID MISSISSIPPI VALLEY AND
ALABAMA WILL REMAIN IN AN UNSTABLE REGIME WITH UPPER TROF AXIS
NEAR THE MISSISSIPPI RIVER.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 85 73 85 73 / 90 100 70 60
ANNISTON 84 73 85 73 / 90 100 70 50
BIRMINGHAM 85 73 84 73 / 90 100 70 60
TUSCALOOSA 85 74 82 74 / 90 100 90 60
CALERA 84 73 84 73 / 90 100 70 50
AUBURN 83 74 86 74 / 100 100 60 50
MONTGOMERY 84 74 86 74 / 100 100 70 50
TROY 82 75 86 75 / 100 100 60 50
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
INLAND HURRICANE WATCH SUMTER AND MARENGO COUNTIES FROM NOON TODAY
THRU NOON MONDAY.
INLAND TROPICAL STORM WATCH CENTRAL COUNTIES FROM NOON TODAY THRU
NOON MONDAY.
.WIND ADVISORY EASTERN COUNTIES NOON TODAY THRU NOON MONDAY.
.FLASH FLOOD WATCH ALL COUNTIES THIS AFETRNOON THRU MONDAY
MORNING.
&&
58/ROSE
Hazardous weather outlook, Jul 10, 12:52 PM CST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
152 PM CDT SUN JUL 10 2005
ALZ011>015-017>050-111130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
152 PM CDT SUN JUL 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(THIS AFTERNOON AND TONIGHT).
HURRICANE DENNIS WILL BRING HIGH WINDS...VERY HEAVY RAINFALL...AND A
CHANCE OF TORNADOES INTO CENTRAL ALABAMA THROUGH TONIGHT. PLEASE
CONSULT THE LATEST HURRICANE LOCAL STATEMENTS FOR MORE SPECIFIC
INFORMATION AND RECENT DEVELOPMENTS.
WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...LOW.
.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY).
HURRICANE DENNIS WILL CONTINUE TO MOVE ACROSS EASTERN MISSISSIPPI ON
MONDAY. AS DENNIS WEAKENS INTO A TROPICAL DEPRESSION...HIGH WINDS...
VERY HEAVY RAINFALL...AND ISOLATED TORNADOES WILL BE POSSIBLE ONCE
AGAIN DURING THE DAY ON MONDAY.
RIVER FLOODING WILL BE LIKELY THROUGH AT LEAST WEDNESDAY AS RECENT
RAINS IN ADDITION TO FORECAST RAINFALL OF 4 TO 8 INCHES WILL PUT
SEVERAL RIVERS NEAR OR ABOVE FLOOD STAGE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
THROUGH AT LEAST MONDAY.
61
In the hours before
Special weather statement, Jul 10, 8:45 AM CST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
945 AM CDT SUN JUL 10 2005
ALZ047-101530-
LEE-
945 AM CDT SUN JUL 10 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LEE COUNTY UNTIL
1030 AM CDT...
...WINDS 35 TO 50 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
BAND OF SHOWERS...
AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY SHOWER CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH NEAR
SALEM...MOVING NORTHWEST AT 30 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR SALEM...OPELIKA...
AUBURN AND LOACHAPOKA THROUGH 1030 AM CDT.
THE PRIMARY THREAT FROM THIS HEAVY SHOWER IS STRONG GUSTY WINDS.
THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
MBS/91
Tropical Storm, Marengo
- When
- July 10, 2:00 PM CST to 11:00 PM CST
- Where
- Marengo forecast zone
- Property damage
- $900,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
Hundreds of trees and power lines were blown down across Marengo County during Dennis. Several homes sustained minor roof damage and many roadways were blocked by downed trees. Several fallen trees landed on homes and produced damage. Many county customers were without power for at least a day.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, July 10 to 11, 20051 death · $246,000 · 56 events
- Tornado and Flash Flooding in Georgia, July 10 to 11, 20051 injured · $11 million · F0 · 20 events
- Heat in California, July 10 to 20, 20051 death · 8 events
- Hurricane in Mississippi, July 10 to 11, 2005$4.7 million · 17 events
- Storm Surge in Florida, July 10, 2005$10 million · 1 event
- Storm Surge in Florida, July 10, 2005$9.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$8.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$7.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$7.5 million · 1 event
- Storm Surge in Florida, July 10, 2005$4.3 million · 10 events
- Flooding in Georgia, July 10 to 13, 2005$665,000 · 40 events
- Storm Surge in Florida, July 10, 2005$4.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5467052.